Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Jacksonville, FL

June 28, 2018Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 28, 2018, 3:08 PM EDT for Flagler County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2018, 3:08 PM EDT (19:08 UTC)
Expired
Jun 28, 2018, 4:00 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

806 
WWUS82 KJAX 281908
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT THU JUN 28 2018
 
FLZ038-138-282000-
Coastal Flagler FL-Inland Flagler FL-
308 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 400 PM
EDT...

At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving southeast at 15 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2930 8115 2926 8120 2926 8128
      2960 8143 2963 8135 2963 8132 2964 8132
      2966 8126 2957 8111 2952 8110
TIME...MOT...LOC 1908Z 315DEG 14KT 2956 8128 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 8:44 AM EDT, 6 hours 24 minutes earlier.

Area forecast discussion, Jun 28, 8:44 AM EDT, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
844 AM EDT Thu Jun 28 2018

.Near term.../through this evening/...

At the surface, the region will be between high pressure
to the South and a trough to the North Today. This will result in
a general light Westerly flow. Convection will initiate with
diurnal instability late this morning, with the light Westerly
flow allowing the Gulf sea breeze to push well inland in NE FL,
and the East coast sea breeze should be able to push just West of
I95. In addition, an upper trough will pivot Southeast across the
region Today, which will help to further destabilize the airmass.
Scattered to numerous storms will be expected.

Temperatures will rise into the mid 90s this afternoon, with
indices rising to around 105.

&&

.Aviation.../12z TAF period/...

Showers and storms are expected to impact area TAF sites Today.
Restrictions along with gusty winds will be expected with any
storms which develop. The activity will dissipate toward midnight.
Prevailing VFR conditions are anticipated for the Overnight
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  75  92  74 /  60  40  50  50
SSI  89  77  88  76 /  50  40  50  60
JAX  93  75  93  74 /  60  30  50  60
SGJ  91  77  91  75 /  50  30  50  40
GNV  92  74  92  73 /  60  40  50  50
OCF  90  75  92  74 /  50  30  70  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 28, 2:27 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT THU JUN 28 2018

FLZ025-032-033-037-125-133-281915-
Coastal St. Johns FL-Inland Duval FL-Putnam FL-Coastal Duval FL-
Clay FL-Inland St. Johns FL-
227 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTH CENTRAL
PUTNAM...CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...

At 227 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Talbot Island to near San Marco to
8 miles northwest of Camp Blanding. Movement was southeast at 25 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Orange Park, Green Cove Springs, Unf, Mandarin, Fruit Cove,
Middleburg, Ponte Vedra Beach, Neptune Beach, World Golf Village and
Baymeadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2993 8142 2961 8183 3005 8205 3026 8160
      3047 8143 3030 8135 3024 8134 3002 8127
TIME...MOT...LOC 1827Z 312DEG 20KT 3050 8145 3029 8161 3007 8208

NELSON
Special weather statement, Jun 28, 2:38 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
238 PM EDT THU JUN 28 2018

GAZ136-281915-
Wayne GA-
238 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE COUNTY UNTIL 315 PM
EDT...

At 238 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jesup, moving southeast at 35 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Jesup, Gardi, Screven, Doctortown and Broadhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3162 8177 3161 8177 3161 8174 3160 8175
      3160 8173 3158 8170 3156 8170 3154 8168
      3154 8167 3153 8167 3153 8165 3151 8166
      3149 8164 3148 8162 3135 8196 3156 8206
      3169 8191
TIME...MOT...LOC 1838Z 317DEG 28KT 3158 8193

23
Local storm report, Jun 28, 2:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
248 PM EDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       1 N UNF                 30.29N 81.51W
06/28/2018  M1.02 INCH       Duval              FL   TRAINED SPOTTER

            OVER AN INCH OF RAIN WAS OBSERVED FALLING IN LESS THAN AN
            HOUR AND CONTINUING.

&&

WCORLESS
Local storm report, Jun 28, 2:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
250 PM EDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     1 N JACKSONVILLE BEACH  30.29N 81.39W
06/28/2018  M41 MPH          AMZ452             FL   MESONET

            WIND GUST OF 41 MPH WAS RECORDED AT THE JACKSONVILLE
            BEACH PIER.

&&

WCORLESS
Special weather statement, Jun 28, 3:05 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
305 PM EDT THU JUN 28 2018

GAZ133-135-281930-
Appling GA-Jeff Davis GA-
305 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR APPLING AND JEFF DAVIS COUNTIES
UNTIL 330 PM EDT...

At 302 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Claxton to Unadilla. Movement was
southeast at 30 mph. This line of storms can be expected to enter
the Jeff Davis and Appling County areas between 330 and 430 pm.

Interests in the Hazlehurst, Baxley, Graham, Surrency, Plant Hatch,
Snipesville, Denton and Pine Grove areas should remain alert for
further statements and possible warnings as the storms approach the
area. Excessive cloud-to-ground lightning and strong wind gusts can
be expected along with possible minor damage.

LAT...LON 3194 8238 3193 8227 3189 8212 3190 8211
      3186 8212 3183 8206 3182 8209 3177 8213
      3147 8214 3156 8225 3163 8236 3166 8245
      3171 8249 3171 8252 3167 8252 3167 8283
      3180 8284 3192 8268 3195 8249 3197 8246
TIME...MOT...LOC 1902Z 331DEG 27KT 3210 8190 3225 8376

SANDRIK
Special weather statement, Jun 28, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT THU JUN 28 2018

FLZ038-138-282000-
Coastal Flagler FL-Inland Flagler FL-
308 PM EDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER COUNTY UNTIL 400 PM
EDT...

At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving southeast at 15 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2930 8115 2926 8120 2926 8128
      2960 8143 2963 8135 2963 8132 2964 8132
      2966 8126 2957 8111 2952 8110
TIME...MOT...LOC 1908Z 315DEG 14KT 2956 8128

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:19 PM EDTSpecial Marine WarningJAX86 min
Jun 27, 9:07 PM EDTSpecial Marine WarningJAX53 min
Jun 28, 2:08 AM EDTSpecial Weather StatementJAXHamilton52 min
Jun 28, 2:40 AM EDTSpecial Weather StatementJAXHamilton50 min
Jun 28, 3:06 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee24 min
Jun 28, 3:27 AM EDTSpecial Weather StatementJAXBaker, Columbia48 min
Jun 28, 1:31 PM EDTSpecial Weather StatementJAXMarion29 min
Jun 28, 1:46 PM EDTSpecial Weather StatementJAXLake14 min
Jun 28, 2:24 PM EDTSpecial Weather StatementJAXPutnam36 min
Jun 28, 2:27 PM EDTSpecial Weather StatementJAXClay48 min
Jun 28, 2:41 PM EDTSpecial Marine WarningJAX83 min
Jun 28, 2:56 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns34 min
Jun 28, 3:21 PM EDTSevere Thunderstorm WarningJAXFlagler24 min
Jun 28, 3:28 PM EDTSpecial Weather StatementJAXSaint Johns47 min
Jun 28, 3:30 PM EDTSpecial Marine WarningJAX90 min
Jun 28, 3:31 PM EDTSpecial Weather StatementJAXClay44 min
Jun 28, 3:38 PM EDTSpecial Weather StatementJAXPutnam67 min
Jun 28, 3:46 PM EDTSevere Thunderstorm WarningJAXFlagler9 min
Jun 28, 3:51 PM EDTAreal Flood AdvisoryJAXSaint Johns54 min
Jun 28, 3:57 PM EDTSpecial Weather StatementJAXDuval48 min
Jun 28, 4:13 PM EDTSpecial Weather StatementJAXFlagler47 min
Jun 28, 4:17 PM EDTSpecial Weather StatementJAXMarion43 min
Jun 28, 4:20 PM EDTAreal Flood AdvisoryJAXPutnam55 min
Jun 28, 4:22 PM EDTSpecial Marine WarningJAX53 min
Jun 28, 4:38 PM EDTSpecial Weather StatementJAXDuval37 min
Jun 28, 5:00 PM EDTAreal Flood AdvisoryJAXMarion60 min
Jun 28, 5:07 PM EDTSpecial Weather StatementJAXBradford, Union53 min
Jun 28, 5:15 PM EDTSpecial Marine WarningJAX90 min
Jun 28, 5:19 PM EDTSpecial Weather StatementJAXSuwannee26 min
Jun 28, 5:35 PM EDTAreal Flood AdvisoryJAXBradford, Columbia, Union85 min
Jun 28, 5:45 PM EDTSpecial Weather StatementJAXAlachua30 min
Jun 28, 5:55 PM EDTSevere Thunderstorm WarningJAXAlachua35 min
Jun 28, 6:19 PM EDTSevere Thunderstorm WarningJAXAlachua41 min
Jun 28, 6:27 PM EDTSpecial Weather StatementJAXUnion33 min
Jun 28, 6:33 PM EDTSpecial Weather StatementJAXAlachua42 min
Jun 28, 6:42 PM EDTSevere Thunderstorm WarningJAXAlachua33 min
Jun 28, 6:46 PM EDTSevere Thunderstorm WarningJAXNassau44 min
Jun 28, 6:53 PM EDTAreal Flood AdvisoryJAXAlachua2 hr
Jun 28, 6:54 PM EDTSpecial Weather StatementJAXAlachua51 min
Jun 28, 7:07 PM EDTSpecial Weather StatementJAXHamilton53 min
Jun 28, 7:11 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau49 min
Jun 28, 7:12 PM EDTSpecial Marine WarningJAX93 min
Jun 28, 7:34 PM EDTSpecial Weather StatementJAXCitrus26 min
Jun 28, 7:44 PM EDTSpecial Weather StatementJAXBaker, Duval61 min
Jun 28, 7:56 PM EDTAreal Flood AdvisoryJAXDuval, Nassau2 hr
Jun 27, 8:02 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn43 min
Jun 27, 8:23 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn52 min
Jun 27, 8:30 PM EDTSpecial Weather StatementJAXBrantley30 min
Jun 27, 8:48 PM EDTSpecial Weather StatementJAXCharlton42 min
Jun 27, 8:55 PM EDTSpecial Weather StatementJAXCamden50 min
Jun 28, 2:38 PM EDTSpecial Weather StatementJAXWayne37 min
Jun 28, 3:05 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis25 min
Jun 28, 3:34 PM EDTSpecial Weather StatementJAXJeff Davis56 min
Jun 28, 4:18 PM EDTSpecial Weather StatementJAXAppling, Bacon, Coffee, Jeff Davis42 min
Jun 28, 4:25 PM EDTAreal Flood AdvisoryJAXWayne2 hr
Jun 28, 4:47 PM EDTSpecial Weather StatementJAXGlynn43 min
Jun 28, 5:00 PM EDTSpecial Weather StatementJAXAtkinson, Coffee45 min
Jun 28, 5:02 PM EDTSpecial Weather StatementJAXWayne58 min
Jun 28, 5:24 PM EDTAreal Flood WarningJAXWayne3 hr
Jun 28, 5:27 PM EDTSpecial Weather StatementJAXWayne48 min
Jun 28, 5:31 PM EDTSpecial Weather StatementJAXCamden44 min
Jun 28, 5:32 PM EDTSpecial Weather StatementJAXCamden28 min
Jun 28, 5:36 PM EDTSevere Thunderstorm WarningJAXWayne39 min
Jun 28, 5:40 PM EDTSpecial Weather StatementJAXAtkinson50 min
Jun 28, 5:43 PM EDTSpecial Weather StatementJAXPierce47 min
Jun 28, 5:58 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn, Wayne32 min
Jun 28, 6:11 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Glynn2 hr
Jun 28, 6:22 PM EDTSpecial Weather StatementJAXBrantley, Camden, Pierce53 min
Jun 28, 6:25 PM EDTSpecial Weather StatementJAXWare50 min
Jun 28, 6:26 PM EDTSpecial Weather StatementJAXClinch, Echols49 min
Jun 28, 7:09 PM EDTAreal Flood AdvisoryJAXCamden2 hr

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.